Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The number of nonisomorphic Boolean subalgebras of a power set

Author: Francisco J. Freniche
Journal: Proc. Amer. Math. Soc. 91 (1984), 199-201
MSC: Primary 06E05; Secondary 03G05
MathSciNet review: 740170
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: It is shown that if $ \kappa $ is an infinite cardinal, then there are $ {2^{{2^\kappa }}}$ nonisomorphic Boolean subalgebras of $ \mathcal{P}\left( \kappa \right)$. Also it is shown that if $ \kappa = c$, then the above subalgebras can be choosen countably complete. This solves a question raised by S. Ulam.

References [Enhancements On Off] (What's this?)

  • [1] J. Baumgartner, Almost-disjoint sets, the dense set problem and the partition calculus, Ann. Math. Logic 9 (1976), 401-439. MR 0401472 (53:5299)
  • [2] W. W. Comfort and S. Negrepontis, The theory of ultrafilters, Springer-Verlag, Berlin, 1974. MR 0396267 (53:135)
  • [3] R. D. Mauldin (editor), The Scottish book, Birkhäuser, Boston, Mass., 1981. MR 666400 (84m:00015)
  • [4] W. Rudin, Homogeneity properties in the theory of Čech compactifications, Duke Math. J. 23 (1956), 409-419. MR 0080902 (18:324d)
  • [5] A. Tarski, Ideals in vollständigen Mengenkörpern. I, Fund. Math. 32 (1939), 45-63.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 06E05, 03G05

Retrieve articles in all journals with MSC: 06E05, 03G05

Additional Information

Keywords: Boolean algebra, almost disjoint family, large oscillation family
Article copyright: © Copyright 1984 American Mathematical Society

American Mathematical Society